PDA

View Full Version : Looking for Support-Med related


shoegirl1020
02-14-2007, 09:47 PM
my dear ds8 (pdd and mood disorder) is currently hospitalized to help him stablize and learn to be safe with himself. We recently added Lamictal to his meds and today he had a large raised and 'splotchy" red and itchy rash on his toro and legs.:confused3

Has anyone else had experience with this med? Thankfully our favorite nurse is on tonight and assures me that she loves my ds like her own (and I beleive her). Now we just have to wait for the attending dr to see him in the morning.

Forevryoung
02-14-2007, 10:02 PM
They raised his dosage too quickly

Make sure they take him off of it. He can be put on it again in the future, they just have to make sure to titrate up SLOWLY.

If you have anyother psych med questions pm me- I've been on most (or feels like most).

Good luck to you and your son, I can't imagine what it's like for you (been on his side of things)

BeccaGrace
02-14-2007, 11:05 PM
Lamictal titrating has to go super slow (was going to take my dd 5 months to get to therapeutic levels)...big risk is Steven Johnsons Syndrome (sp?) of which rash is the first sign. The lamictal rash is very serious and dangerous--please make sure they are taking it seriously. Very scary stuff and one of the main reasons we wanted lamictal to be a last resort med for us.

Forevryoung
02-15-2007, 07:53 AM
Very scary stuff and one of the main reasons we wanted lamictal to be a last resort med for us.

I was on it for years- as long as it's titrated correctly the rash is fairly rare. One of my more favorite meds actually. (fewer side effects over time)

SueM in MN
02-18-2007, 08:16 PM
::yes::
I just had a chance to see this thread and hope things have improved.

My DD has been on Lamictal for about 8 years. It was not our first choice, but she had a very bad reaction to Depakote, which also ruled out some other medications.
BeccaGrace had the right spelling. It is Steven Johnsons Syndrome. Lamictal is only one of the drugs that can cause it.

A drug connected rash is most likely in the first 2-8 weeks after starting the medication; although it can happen even after many years, it's less likely after the initial starting period.

spotdog
03-18-2007, 09:21 PM
Wow, SueM in MN, you sure seem on top of these meds. Steven's Johnson Syndrome is the same reaction I had to Tegretol in the late 1980's. They were considering transfering me to a burn ward back then...

Just for the record, Depakote mad me fat, but Gabapentin seems promising for me. Shoegirl1020, you and your son hang in there :goodvibes and pixie dust. It takes a while to come up with the right solutions. I may take meds, but I am an adult who lives on my own and works for a living.:)

SueM in MN
03-18-2007, 11:24 PM
Wow, SueM in MN, you sure seem on top of these meds. Steven's Johnson Syndrome is the same reaction I had to Tegretol in the late 1980's. They were considering transfering me to a burn ward back then...

Just for the record, Depakote mad me fat, but Gabapentin seems promising for me. Shoegirl1020, you and your son hang in there :goodvibes and pixie dust. It takes a while to come up with the right solutions. I may take meds, but I am an adult who lives on my own and works for a living.:)
Thanks.

I'm an RN. I work in Infection Control right now, but have done Public Health. In both, you do a lot of education for people and I'm naturally curious. We also had a patient in the hospital who had Steven's Johnson Syndrome, so I've seen someone with it. Not something easy to forget.

Plus, after my DD went into liver failure on Depakote, so I looked very carefully at the possible side effects.

I hope shoegirls son is OK since we haven't heard anything.

shoegirl1020
03-20-2007, 04:36 PM
I thought I had just posted an update-but it didn't show up:confused3 So, Joe is doing much better. The rash took over 1 week to go away. I would still love to found out much more information about this Steven Johnston Synmdrome, but am having trouble finding any.

He's still in the hospital. They've added tegetrol to his meds and I don't notice any appreciatable difference. I have noticed that he seems more sad and unable to follow along with basic conversation. He doesn't appear "drugged" at all. I love to hear any opinions on tegetrol.

Thank you everyone for your support

BeccaGrace
03-20-2007, 08:39 PM
I'm so glad he's doing better!

My husband has been on Tegretol for about 10 years and it is one of the best meds he has been on--the only major side effects he has from it is that it makes him very tired.

Good luck!

TwitterMouse
03-22-2007, 12:36 PM
My friend is on tegratol. She said it helps and she doens't realy get any side effects.